E-ISSN 2149-2530
Case report
Ranitidine-Induced Anaphylaxis in a Patient with Acute COPD Exacerbation
1 Department of Chest Diseases, Divison of Allergy and Clinical Immunology, Erciyes University School of Medicine, Kayseri, Turkey  
turkthoracj 2017; 18: 94-95
DOI: 10.5152/TurkThoracJ.2017.17002
This article was viewed 468 times, downloaded 329 times

Key Words: Drug allergy, ranitidine, anaphylaxis

Ranitidine is a well-tolerated H2-receptor antagonist commonly used in peptic ulcer treatment and stress ulcer prophylaxis. Anaphylaxis is rarely observed with ranitidine. We report the case of a patient who developed anaphylaxis after intravenous injection of ranitidine for acute COPD exacerbation. This article underlines the importance of awareness that in COPD acute exacerbation treatment, ranitidine, which is usually administered with methylprednisolone, also has anaphylaxis potential.


Cite this article as: Yılmaz İ, Türk M. Ranitidine-Induced Anaphylaxis in a Patient with Acute COPD Exacerbation. Turk Thorac J 2017;18:94-5.

Key Words
Author's Corner
AVES | Copyright © 2018 Turkish Thoracic Society Latest Update: 12.01.2018